MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO DUODENOSCOPE
Model Number ED34-I10T
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k: ife import for export.Adverse event: international medical device regulators forum (imdrf) adverse event reporting.Health effect clinical code: no clinical signs, symptoms or conditions.Health effect impact code: no health consequences or impact.Medical device problem code: failure to disconnect.Component code: access port.Type of investigation: testing of actual/suspected device.
 
Event or Problem Description
Pentax medical was made aware of a complaint on 22-feb-2021 of a "brush stuck/broken in channel" that was found during pre-inspection check after reprocessing, involving the pentax medical video duodenoscope, model ed34-i10t, serial number (b)(4).No serious injury or death of a patient or user, or delay in a procedure which would require medical intervention was reported.The user also reported that a cook medical cotton-leung billiary stent, 10cm x 10fr, unknown catalog and lot number was used in the prior procedure.The customer owned endoscope was returned for evaluation on 04-jan-2021.During evaluation of the endoscope under service order (b)(4) and the technician documented an accessory stuck in primary operation channel which is consistent with the reported accessory used in the prior procedure by the user, as well documenting the following inspection findings on 10-mar-2021: insertion tube bump at stage 1, light carrying bundle bundle has less than 70% transmission, failed wet leak test, segment steel braid cut, failed dry leak test, image dark, light carrying bundle distal cover glass single chipped, leak at # 1 remote control button cover, deflector link pivot o-ring replacement for annual maintenan, elevator body sticking, leak at distal side cover (elevator side).The device underwent repairs including the following components: o-rings and seals, segment staycoil assy pb-free, staycoil collar, insertion flexible tube, rl pulley assy, ud pulley assy, adjusting collar, deflector operating wire, deflector staycoil, bending rubber, air/water tube, operation channel, lcb distal cover glass, o-ring(0.5x1.3) imp-1, light guide fiber bundle (lcb).This is the first time pentax ed34-i10t, serial number (b)(4) has been returned for serviced at a pentax facility since the device was put into service on 22-feb-2017.On 24-feb-2021, a device history record(dhr) review for model ed34-i10t, serial number (b)(4) was performed under ivai-21-020028, the dhr review confirmed the endoscope was manufactured on 23-mar-2015 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed for 24-mar-2015.Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On 06-apr-2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.The endoscope was delivered to the customer on 26-mar-2021 under delivery order (b)(4).Investigation is in-process.

Brand Name
PENTAX
Common Device Name
VIDEO DUODENOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
MDR Report Key11696112
Report Number9610877-2021-00062
Device Sequence Number3449345
Product Code FDT
UDI-Device Identifier04961333240128
UDI-Public04961333240128
Combination Product (Y/N)N
Initial Reporter CountryEC
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED34-I10T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2021
Initial Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1